Hail, Laclede
- When
- June 12, 5:37 PM CST
- Where
- Laclede County, 0.88 mi NE of Phillipsburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.560, -92.790
Quarter sized hail was reported along I-44 near mile marker 123 near Phillipsburg.
Isolated severe storms impacted the region with flooding and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Isolated severe storms impacted the region with flooding and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 1:48 PM CST, 3 hours 49 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 248 PM CDT Wed Jun 12 2019 .SHORT TERM...(This evening through Thursday) Issued at 209 PM CDT Wed Jun 12 2019 An upper level trough was currently traversing the area. The first round of showers associated with the surface front is currently exiting the area. Another round of showers and thunderstorms...associated with the left exit region of an approaching jet max...has developed over northwest Missouri and is currently diving southward. Instability is still attempting to recover and shear remains rather weak. While overall convective coverage will be scattered...believe that the severe potential will be limited to just a few isolated storms and marginal in nature for this afternoon and evening. Convection should be out of the area by midnight as surface high pressure begins to build into the area. Thursday should be dry and fair with temperatures about 10 degrees below seasonal normals. .LONG TERM...(Thursday Night through Wednesday) Issued at 209 PM CDT Wed Jun 12 2019 As high pressure pushes to the east Thursday night into Friday...the Gulf opens up again and moisture and warm air advection begin to take place. In addition...the upper level pattern begins to shift from a current northwest flow to a more zonal flow by Friday morning to a southwest flow pattern by Satruday evening. This will push a surface front down into central Missouri by Sunday where it will stall and meander for the remainder of the forecast period. Unfortunately...this sets up the region for several rounds of potentially heavy rainfall. As upper level waves move through the southwest flow...they will bring up Gulf moisture that will interact with the front to produce more rain. The period of heaviest rains look to be Sunday into Monday evening and then Tuesday evening into Wednesday. Given the above normal rainfall so far this year...this system will need to be monitored closely. Temperatures will moderate to more seasonal levels by Saturday as the moisture and warm air again returns to the region. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1142 AM CDT Wed Jun 12 2019 Upper level trough currently extends along the MO-KS border with an associated surface front roughly bisecting the CWA at this time. Ahead of the front...showers have continued to move eastward across the area. MVFR to occasional IFR conditions are occurring within the rain areas in the vicinity of the front. Behind the rain area...the atmosphere is beginning to destabilize once again. Would expect showers and thunderstorms to begin redeveloping after 20z mainly along and east of Highway 65. Convection is expected to be scattered in nature with MVFR conditions occuring in the vicinity of this activity. Conditions should begin to improve from west to east as the front pushes eastward. Expect SKC-SCT250 in the terminal areas after 03z and for the remainder of the area after 05z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous Weather Outlook National Weather Service Springfield MO 348 PM CDT Wed Jun 12 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 348 PM CDT Wed Jun 12 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Thunderstorms will be possible late this afternoon into the mid evening. Some of the stronger storms...mainly north of Highway 60...will be capable of producing hail to the size of quarters and wind gusts up to 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. More showers and thunderstorms will be possible from late Friday through Wednesday. This system need to be monitored closely as the potential exists for heavy rain to occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
Special Weather Statement
National Weather Service Springfield MO
622 PM CDT Wed Jun 12 2019
MOZ081-130000-
Laclede MO-
622 PM CDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE COUNTY UNTIL 700 PM
CDT...
At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Lebanon, moving southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lebanon... Bennett Spring State Park...
Morgan... Conway...
Phillipsburg... Bennett Springs...
Twin Bridges... Competition...
Eldridge... Lynchburg...
Sleeper... Falcon...
Dry Knob...
This includes Interstate 44 between mile markers 112 and 140.
LAT...LON 3789 9263 3784 9260 3780 9256 3780 9254
3748 9225 3748 9285 3772 9284 3772 9286
3789 9286
TIME...MOT...LOC 2322Z 334DEG 30KT 3780 9275
TitusThe Springfield radar (KSGF), 65 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Quarter sized hail was reported along I-44 near mile marker 123 near Phillipsburg.
Leaf litter and trees limbs were reported down near US Highway 65 and Highway 215.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835100, 835101.